Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Disclaimer: This is probaly just a boring long post but I just wanted to share my story. Sorry for any English mistakes. Also, if this post is in the wrong forum/place then I am sorry, please move it to the correct one if possible.

Hello, I rarely post here but I've been lurking for a while when searching for questions about my acne, I just want to share my own story of how my acne went from okay to the worst point of my life (today).

I'm a currently a 16 year old boy and I know that is still pretty young but I still just wanted to share my story.

I've been having acne since I was 12 years old, I still remember the day when it all began. Looking back at all these years I feel like it's my own fault that the acne has gotten so bad, up until recently I almost always popped anything on my face and I can't recall why I was so stupid to do that even after reading a lot about it, I don't do it anymore but I still have a lot of scars to remind me of my mistakes.

It started out mildly and I didn't really mind having acne (almost everyone has it right?), I've probaly tried over 10 "Over-The-Counter" products and nothing worked so far.

About 5 months ago my acne really started to accelerate and I started getting it on my cheek which was like the worst thing that could happen in my opinion so I went to see a doctor about my acne and I told him how many products and what I've been trying. He prescribed me something called Tetralysal 300mg (lymecycline) and told me to take 2 pills a day for 50 days. I'm currently at day 23 and so far I've seen no improvement on my face (I got a mix of cystic acne and a lot of scars), in fact it just seems like it's been getting worse since I visited him.

He also prescribed something for me to take after the Tetralysal (apparently it would be too much to take both at the same time) which I sadly can't remember the name on, I only remember it was a "2-in-1" thing and one of the parts was a Vitamin-A preparation(not sure if that is the correct word) and that it would help about my scars (unsure) and that my skin could become dry when using it.

I'm not depressed or anything but it's just kinda sad that my social life outside of my computer has been ruined because of something so stupid as acne and I just needed to share this story.

My questions are: 

What could the "2-in-1" thing I tried to describe be and do you have any experience with it?

What comes after my current treatment if it doesn't work? What's the next step?

Any kind of reply makes me happy :)

Edited by Suzukin
Link to comment
Share on other sites

Hey Suzukin, you're a similar age and with similar acne severity to my son who is nearly 2 months into an antibiotic course at present.  His skin has improved quite a lot but isn't completely acne free as yet.
The 2 in 1 cream you describe could be a tretinoin/antibiotic combo or it could be an adapalene/bp type combo....there should be something on the label to indicate its content to you?
What comes next if this doesn't work for you....well that's up to your doctor and you to discuss but possibly a different oral antibiotic or perhaps you may consider Accutane.  I was about 20yrs before using Accutane for my own acne, but I don't think there is necessarily any reason to wait that long.
Good luck, stay positive and just be you...my social life wasn't much until I was in my twenties and there's a lot of good life to live beyond that too!

Link to comment
Share on other sites

could be epiduo cream?

I would try the food elimination diet approach first before going on accutane. Accutane is always the last resort after you've tried everything as it can come with some severe side effects. 

Go research the hell out of the holistic forum and if u don't find a cure there, try accutane.

Link to comment
Share on other sites

superfluous

On 2016-08-08 at 11:02 AM, invisiblenetrix said:

could be epiduo cream?

I would try the food elimination diet approach first before going on accutane. Accutane is always the last resort after you've tried everything as it can come with some severe side effects. 

Go research the hell out of the holistic forum and if u don't find a cure there, try accutane.

 

On 2016-08-08 at 7:10 AM, Jazzguy said:

Hey Suzukin, you're a similar age and with similar acne severity to my son who is nearly 2 months into an antibiotic course at present.  His skin has improved quite a lot but isn't completely acne free as yet.
The 2 in 1 cream you describe could be a tretinoin/antibiotic combo or it could be an adapalene/bp type combo....there should be something on the label to indicate its content to you?
What comes next if this doesn't work for you....well that's up to your doctor and you to discuss but possibly a different oral antibiotic or perhaps you may consider Accutane.  I was about 20yrs before using Accutane for my own acne, but I don't think there is necessarily any reason to wait that long.
Good luck, stay positive and just be you...my social life wasn't much until I was in my twenties and there's a lot of good life to live beyond that too!

Thanks for your answers, I looked online and the gel prescribed was actually something called Acnatac. It is a gel that contains both  Tretinoin and  Clindamycin (not sure if those are the correct words in English, I'm from Sweden). 

Since I am halfway through my Tetralysal treatment and is experiencing zero side effects, do you think I could start taking Acnatac together with Tetralysal? My doctor told me I should not because it would be superfluous (not sure if that is a wierd either, layer on layer). But since I am not having any issues what so ever with Tetralysal, would it be possible to start using both? Edited by Suzukin
Link to comment
Share on other sites

I would continue to follow the directions of your doc and i would recommend you wait 3 months of consistent use before switching as it can take that long to evaluate if an acne treatment is beginning to work.  As for accutane.  As a three time user, i can tell you that contrary to popular belief, accutane does not always work long term.  

Diet changes is a good suggestion.  Dairy and gluten would be my obvious picks as well as processed foods.

Hang in there hun

Link to comment
Share on other sites

Although it's not uncommon to use a topical therapy such as the Acnatac in combination with a course of oral antibiotics you should follow your doctors advice....you're not yet 1 month into the oral antibiotic and as leelowe1 says it can take 3 months to see the effect of treatment.  Did you take a similar picture before starting the Tetralysal?  It's good to be able to look at before and after pictures over the 3 month period to really appreciate what progress has been made.  Presumably your doctor will have you come in at 50 days to review and decide whether to continue with the Tetralysal to 3 months or more, or try a different approach.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×